Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 23, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 18, 2006, 1:17 PM CDT for Madison County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2006, 1:17 PM CDT (18:17 UTC)
- Expired
- Jun 18, 2006, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Madison County, TN
The radar
The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:50 PM CDT | FLASH FLOOD | Jackson, TN | TWO PEOPLE HAD TO BE EVACUATED OUT OF THEIR MOBILE HOME DUE TO FLASH FLOODING. THERE WERE NO INURIES. THE HARDEST HIT AREA WAS ON MASON ROAD WHERE THERE WAS UP TO FOUR FEET OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 153 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 181817
FFWMEG
TNC113-182115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
117 PM CDT SUN JUN 18 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 415 PM CDT
* AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT UP TO ONE AND ONE HALF INCHES OF RAIN HAS
FALLEN ACROSS MADISON COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING
CREEK...MERCER...JACKSON...BEMIS AND ADAIR.
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS MADISON COUNTY THIS
AFTERNOON. EXPECT AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL. THE
GROUND IS ALREADY SATURATED BY THE NEARLY 3 INCHES OF RAIN THAT FELL
SATURDAY EVENING. AS A RESULT MUCH OF THE RAINFALL THIS AFTERNOON
WILL QUICKLY RUN OFF.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3577 8860 3558 8861 3550 8868 3544 8879
3544 8906 3569 8906 3568 8901 3579 8889
3580 8891 3580 8867
$$2 follow-up statements
000
WGUS74 KMEG 182003
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
302 PM CDT SUN JUN 18 2006
TNC113-182115-
MADISON TN-
302 PM CDT SUN JUN 18 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
MADISON COUNTY...
AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER MADISON COUNTY. DOPPLER RADAR ESTIMATES THAT UP
TO 2 INCHES OF RAIN HAS FALLEN ACROSS MADISON COUNTY SINCE NOON CDT.
THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE TO MOVE ACROSS
MADISON COUNTY THIS AFTERNOON. ANOTHER 1 TO 2 INCHES OF RAIN IS
POSSIBLE. THE GROUND IS ALREADY SATURATED SO ANY RAIN WILL QUICKLY
RUN OFF.
A RESIDENT IN SPRING CREEK REPORTED FLOODING NEAR HIS HOME AT 245 PM
CDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING CREEK
AND ADAIR.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3577 8860 3558 8861 3550 8868 3544 8879
3544 8906 3569 8906 3568 8901 3579 8889
3580 8891 3580 8867
$$000
WGUS74 KMEG 182123
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT SUN JUN 18 2006
TNC113-182132-
MADISON TN-
422 PM CDT SUN JUN 18 2006
...THE FLASH FLOOD WARNING FOR MADISON COUNTY EXPIRED AT 415 PM
CDT...
THE HEAVY RAINFALL WHICH CAUSED THE FLASH FLOOD WARNING HAS MOVED
SOUTH INTO CHESTER COUNTY. ANY FLOODING OCCURRING OVER MADISON
COUNTY WILL DIMINISH OVER THE NEXT HOUR OR SO. THUS THE FLASH FLOOD
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3577 8860 3558 8861 3550 8868 3544 8879
3544 8906 3569 8906 3568 8901 3579 8889
3580 8891 3580 8867
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 10:10 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 18, 10:10 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1010 AM CDT SUN JUN 18 2006 .UPDATE... SHORTWAVE CURRENTLY MOVING THROUGH THE CWA IS HELPING TO SET OFF A LINE OF SHOWERS AND THUNDERSTORMS NEAR THE MISSISSIPPI RIVER. EXPECT MORE ACTIVITY TO DEVELOP DURING THE AFTERNOON HOURS DUE TO DAYTIME HEATING. CURRENT FORECAST LOOKS GOOD...NO UPDATES ARE EXPECTED. && .PREV DISCUSSION... (ISSUED 355 AM CDT SUN JUN 18 2006) SHORT TERM... (TODAY THROUGH TUESDAY NIGHT) THUNDERSTORMS ARE RUMBLING ACROSS EASTERN PARTS OF THE MID-SOUTH FROM WEST TN INTO NORTHEAST MS EARLY THIS MORNING. THESE THUNDERSTORMS ARE AHEAD OF AN EMBEDDED SHORT WAVE IN SOUTHWEST FLOW ALOFT...AND THEY SHOULD BE MOVING OUT OF THE AREA EARLY THIS MORNING. HOWEVER...A VERY MOIST AND UNSTABLE ATMOSPHERE WILL ONCE AGAIN BE IN PLACE ACROSS THE MID-SOUTH TODAY. PRECIPITABLE WATER VALUES ARE BETWEEN 1 1/2 AND 2 INCHES. AN UNSEASONABLY DEEP UPPER LEVEL TROUGH WILL MOVE INTO THE MID-SOUTH FROM THE WEST. SATELLITE SHOWS SOME PARTIAL CLEARING MAY PUSH INTO THE AREA FROM THE SOUTHWEST TODAY ALLOWING FOR SOME SUN TO AID IN DESTABILIZING THE ATMOSPHERE. THINK THAT SEVERE WEATHER COULD BE MORE OF A THREAT TODAY THAN YESTERDAY. MOSTLY AGREE WITH SPC SLIGHT RISK FOR TODAY AND THIS EVENING...BUT IN THE HAZARDOUS WEATHER OUTLOOK WILL INCREASE IT A LITTLE IN COVERAGE TO INCLUDE ALL OF THE MID-SOUTH. CAPES ARE FORECAST TO CLIMB TO AS HIGH AS BETWEEN 1500 AND 2500 J/KG DURING THE DAY...LIFTED INDICES ARE FORECAST TO DROP TO BETWEEN MINUS 3 AND MINUS 5. THINK THE GREATEST THREATS ARE DAMAGING WINDS AND LARGE HAIL. WITH PRECIPITABLE WATER VALUES SO HIGH...LOCALIZED FLASH FLOODING IS ALSO POSSIBLE. LATEST 00Z MODELS ARE IN AGREEMENT THAT THE UPPER LEVEL TROUGH WILL PUSH THROUGH THE MID-SOUTH TONIGHT AND EARLY MONDAY WITH CHANCES FOR SHOWERS AND THUNDERSTORMS DIMINISHING. THE FORECAST FOR MONDAY BECOMES SOMEWHAT DIFFICULT IN JUDGING HOW MUCH OF THE AREA TO KEEP IN AT LEAST A SMALL CHANCE OF THUNDERSTORMS. DRY AIR ALOFT IS FORECAST TO PUSH INTO THE MID-SOUTH ON NORTHWEST WINDS IN THE UPPER ATMOSPHERE DURING THE DAY. HOWEVER...LINGERING LOW LEVEL MOISTURE WILL COMBINE WITH A SURFACE BOUNDARY THROUGH THE AREA TO KEEP IN AT LEAST A SMALL CHANCE OF THUNDERSTORMS FOR MAINLY THE SOUTHEAST HALF OF THE MID-SOUTH. BY TUESDAY...HIGH PRESSURE ALOFT BUILDS INTO THE MID-SOUTH WITH TEMPERATURES BECOMING HOT. WITH HIGH DEWPOINTS REMAINING FROM RECENT AND FORECAST RAINS TODAY...HEAT INDICES ARE FORECAST TO CLIMB TO BETWEEN 100 AND 105 DEGREES OVER PARTS OF THE AREA TUESDAY...THIS WILL NEED TO BE MONITORED. THINK INSTABILITY FROM DAYTIME HEATING AND MOISTURE WILL BE SUFFICIENT FOR MENTION OF A 20 PERCENT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS TUESDAY...DESPITE RIDGING ALOFT. LONG TERM... (WEDNESDAY THROUGH SATURDAY) MODELS SEEM TO BE IN SOME AGREEMENT OVERALL THOUGH RUN TO RUN CONSISTENCY HAS MUCH TO BE DESIRED. MODELS PUSH LONGWAVE TROUGH TO THE EAST OF THE LOWER MISSISSIPPI VALLEY BY THE BEGINNING OF THE PERIOD WITH UPPER LEVEL RIDGING IN PLACE ACROSS THE MID SOUTH THROUGH FRIDAY. ANOTHER COLD FRONT FINALLY BEGINS TO APPROACH THE REGION BY SATURDAY. HOWEVER BY 12Z THURSDAY THE 00Z GFS TRIES TO SPIN AN UPPER LEVEL DISTURBANCE ACROSS THE MID SOUTH...NOTABLY UNDER THE CENTER OF THE UPPER LEVEL RIDGE. ANALYSIS OF OMEGA FIELDS INDICATE SIGNIFICANT CONVECTIVE FEEDBACK THURSDAY AND HAD TO STRAY A BIT AWAY FROM GUIDANCE. ANY CONVECTION THROUGH THIS FORECAST PERIOD WILL PRIMARILY BE DIURNALLY DRIVEN. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, Jun 18, 4:24 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 424 AM CDT SUN JUN 18 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 424 AM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID-SOUTH TODAY INTO THIS EVENING. AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE ACROSS THE AREA FROM THE WEST. VERY MOIST AIR IS ALREADY IN PLACE AND THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE WITH DAYTIME HEATING. THE AREA OF LOW PRESSURE WILL HELP TO TRIGGER NUMEROUS THUNDERSTORMS ACROSS THE MID-SOUTH...SOME OF WHICH MAY BECOME SEVERE. THE GREATEST THREATS ARE DAMAGING WINDS AND LARGE HAIL. THE MOST LIKELY TIME FOR SEVERE WEATHER IS BETWEEN 10 AM AND 10 PM. HEAVY RAIN IS ALSO POSSIBLE FROM THE THUNDERSTORMS WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY INTO THIS EVENING. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:20 PM CDT | Flash Flood Warning | MEG | Madison | 85 min |
| Jun 18, 2:36 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Fayette, Gibson, Haywood, Lauderdale and 2 more | 3 hr |
| Jun 18, 4:36 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 24 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.